Reviews and Comments on Propecia Side Effects and Usage, page 48
If you’ve used Propecia, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Product review – Propecia
I took Propecia for a while – a bit below 1 year. Not many months after I noticed gray hairs. You state that Propecia does not cause gray hairs. However, I am a bit surprised since no one in my family has had gray hair in my age (29 at that time). I hope I can put forward a question: What research results make you state that Propecia does NOT cause gray hair? Isn’t it plausible that if you change something about your hair follicles, the color could be harmed?
AskDocWeb: Although it may be possible, we have seem no research that suggests that hair color is changed by Propecia.
Subj: Receding hairline
I understand that they say propecia doesn’t work for receding hairlines, will it stop my hair from receding any further?
AskDocWeb: The response to Propecia varies with the individual and there is no way to know if it will work in that area without trying it.
Subj: I’m concerned
I’m concerned, my boyfriend has been taking propecia for 5 years now and I don’t know if this might affect him in some way. Can propecia be taken for a long period of time?
AskDocWeb: The drug company has not put a limit of how long Propecia can be safely used.
Subj: Testosterone levels
Hi, I have been taking Propecia for just about 1 year exactly now. I had hair transplant surgery on Nov 21 of 2006. I believe that the Propecia is in fact working as I have a few areas that had limited grafting that probably would be bald about now if not for something at least keeping the hair from falling out, but I am fearful that I am having a type of side effect that has not been publicly addressed, or that maybe was never explained to me properly. Anyway, here goes.
One of the Sexual side effects of propecia is decreased sex drive, which I didn’t seem to have a problem with, however about 7 months later, my whole life started to fall apart. I am going to try to give the short version here and then ask a simple question. Back in June I found myself feeling pretty tired all of the time, depressed, and I was gaining weight, even while dieting, so I decided to go to the doctors and get checked out to see if there was something that was maybe the root cause of all of this. I had never been really the type to take pills before (propecia was my first) so I never really wanted to put myself in a doctors hands completely, because it always seemed to me that that was exactly what would happen, was I would get a bunch of pills. Anyway, My Doctor, being a self professed forward thinker had my testosterone levels checked and while not extremely low at 317, still very much below the normal 450 to 850 for a 34 year old.
Moving forward to a couple of months ago, 4 months later after 1cc a week of Testosterone and then dropping the dose to .5 cc of Testosterone I pretty much could lift any object in front of me and, while I was not the fighting type, in my mind there was not a man that could harm me or any loved one around me. I was invincible. Depression gone, Sex Drive WAYYYYYYY UP! Happy as could be. The only Problem was my Testosterone was over 1100. The Idiot Dr took me off the testosterone cold turkey. A month later I ended up in the hospital with extreme headaches, high pulse, and high blood pressure that spiked at 212/108 on the 1st stress test after 3 minutes. A month later my new endocrinologist just ran bloodwork on my testosterone to find that it is 217. So I guess I am probably on Testosterone forever now. I am no longer on shots now I will be on Gel.
My real question is. Since there is a related sexual side effect to Propecia. Has there been any study or link to lower Testosterone or anything else like that? They’ve checked my pituitary gland and can’t find a real reason for the drop other wise. Your opinion would be appreciated. Thanks,
AskDocWeb: In men, high levels of estrogens can lower testosterone levels as can diabetes, heart problems, and too much physical stress.
Hello, I am in my early 20s and have started to notice your average hair thinning on the temples of my head. My father is bald. I do not want to try any meds that are known to have side effects. Propecia looks like the best bet for me. I read your 1 year study report and have some questions. It writes that 3% had lowered libido and 3% higher. Do you think it is likely that this is just a natural thing, which does not have to do with them taking propecia, or a real side effect? Also, I do not quite understand what propecia does to the body. I am just worried about taking pills that are not necessary for my health, only my appearance. What does propecia do to the body? Does it effect testosterone directly? Finally, for how long has propecia been on the market? any long term tests? Thanks for this website, it has been very helpful.
AskDocWeb: It sounds like you have confused Propecia with Procerin. Propecia is a drug, a prescription medication. The 1-year study we conducted was on Procerin. In that study 3% of men tacking Procerin reported a lower libido and 3% reported higher. Statistically that cancels out and we suspect that there is no effect on libido other than placebo. Procerin has been on the market for over five years. It does not affect the level of testosterone but it does seem to block the conversion of testosterone into DHT, which is thought to be the most common cause of hair loss in men.
Subj: Throat problems?
I have been using propecia for almost 2 years now and I have noticed only small changes. (My hair is full, I started this drug at 22) My testes feel tender sometimes, and my sperm count is definitely lower. When I used to go, it was alot more, my question is I have recently just had this swollen throat feeling that will not go away. It comes and goes either when I eat or when I get really stressed. My doc says it’s a acid reflux disease but I don’t know. I heard propecia can cause throat problems, please let me know. Thanks!
AskDocWeb: It is not listed as a side effect but it could be an adverse reaction. Any difficulty with swallowing or other throat problems should be reported to your doctor.
Subj: No erections at all
I used propecia last year for three months and it worked. No side effects and my hair was growing back. I stopped using the drug for six months and notice my hair falling off again. So I started taking the drug in July of 2007. I took the drug for 4 and half months but this time my sex drive is gone. I don’t have morning erections nor erections at all. I stop taking the drug immediately when I noticed the side effect. What should I do? I am very embarrassed about this. I am hoping that after a month the side effects go away. I don’t know what kind of doctor to see because I bought the drug of the propecia website. They didn’t even need a prescription. Does the side effects go away after you stop taking the drugs? Please reply back.
AskDocWeb: The type of doctor you want for this kind of problem is urologist. You will have to be patient because it can take months to recover but yes, this side effect should go away.
Subj: Worried about side effects on manhood
I am 22 years old and I have been using finasteride for 5 months. I have heard about the side effects on manhood and I’m worried. I wanted to know if there is a test that can tell probable problems. If there is, how long should pass before I take each test.
AskDocWeb: Unfortunately there is no test to indicate ahead of time if you will have side effects or not.
Subj: Age limitation for Propecia?
Is there any age limitation for Propecia?(for example a 16 year old male who is not going to start a family). Please mail me the answer.
AskDocWeb: To our knowledge, the safety and effectiveness of Propecia has not been tested in those under 18 years of age.
Subj: younger guys on Propecia
Hey guys I’m 18 and before starting Propecia I had a hard time finding reviews from people my age so I am hoping this helps some of us younger guys on the drug. I have been on the drug for almost 6 months and so far I have not noticed any side effects what so ever. As for my hair, I caught it pretty early and only had about a NW 2 or 3 hairline recession and I have noticed the tiny hairs toward the corners of my hairline slowly growing longer and thicker. So if you catch it early enough it looks as if the drug can stop a receding hairline and maybe even grow the hairs that aren’t totally gone yet back.
Read more feedback.
Report – 44 – 45 – 46 – 47 – Page 48 – 49 – 50 – 51 – 52 – Last page 87
Alternative hair loss products:
If you find this page useful share it with others. If you have used Propecia, use the form below to add your review of Propecia, feedback or suggestions that may help others. Please note that all addresses are held confidential.